EconPapers    
Economics at your fingertips  
 

A Continuity Refinement for Rational Expectations Solutions

Bennett McCallum

No 18323, NBER Working Papers from National Bureau of Economic Research, Inc

Abstract: Linear RE models typically possess a multiplicity of solutions. Consider, however, the requirement that the solution coefficients must not be infinitely discontinuous in the model's structural parameters. In particular, we require that the solutions should be continuous in the limit as those parameters, which express quantitatively the extent to which expectations affect endogenous variables, go to zero. The paper shows that under this condition there is, for a very broad class of linear RE models, only a single solution.

JEL-codes: C00 C61 C62 (search for similar items in EconPapers)
Date: 2012-08
Note: EFG ME TWP
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.nber.org/papers/w18323.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:nbr:nberwo:18323

Ordering information: This working paper can be ordered from
http://www.nber.org/papers/w18323

Access Statistics for this paper

More papers in NBER Working Papers from National Bureau of Economic Research, Inc National Bureau of Economic Research, 1050 Massachusetts Avenue Cambridge, MA 02138, U.S.A.. Contact information at EDIRC.
Bibliographic data for series maintained by ().

 
Page updated 2025-03-22
Handle: RePEc:nbr:nberwo:18323